Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 324, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jul 5, 2007, 10:12 AM CDT for Falls County, Robertson County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 5, 2007, 10:12 AM CDT (15:12 UTC)
- Expired
- Jul 5, 2007, 1:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
Counties Falls County, TX, Robertson County, TX
The radar
The Ft Hood radar (KGRK), 78 km from the middle of the area, began a volume at 15:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 11:45 AM CDT | FLASH FLOOD | 2 Wsw Bremond, TX | WATER OVER ROADS WEST OF BREMOND |
| Jul 5, 11:46 AM CDT | FLASH FLOOD | 8 Se Marlin, TX | WATER ON HIGHWAY 46 WEST OF BREMOND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 3.2 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 051514
FFWFWD
TXC145-395-051815-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1012 AM CDT THU JUL 5 2007
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FALLS COUNTY IN NORTH CENTRAL TEXAS...
WEST CENTRAL ROBERTSON COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 115 PM CDT
* AT 1012 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS
DETECTED VERY HEAVY RAIN FROM CALVERT AND BREMOND...TO NEAR
HIGHBANK. MOVEMENT WAS NORTWEST AT 10 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARLIN...
LOTT...GOLINDA AND BREMOND
RAINFALL IN EXCESS OF 1 INCH PER HOUR IS POSSIBLE. SOME OF THIS RAIN
WILL FALL OVER AREAS THAT RECEIVED HEAVY RAIN EARLIER THIS MORNING.
RUNOFF FROM THE RAIN WILL CAUSE FLOODING OF CREEKS...DITCHES...
STREETS...INTERSECTIONS...AND OTHER LOW LYING AREAS.
THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY
DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED
ROADS. FIND ALTERNATE ROUTES. SWIFTLY FLOWING WATER CAN CARRY
VEHICLES AWAY. TURN AROUND... DONT DROWN.
LAT...LON 3098 9675 3106 9655 3151 9682 3133 9717
3106 9700 3111 9686
$$3 follow-up statements
000
WGUS74 KFWD 051558
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1057 AM CDT THU JUL 5 2007
TXC145-395-051815-
FALLS TX-ROBERTSON TX-
1057 AM CDT THU JUL 5 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR WEST
CENTRAL ROBERTSON AND FALLS COUNTIES...
AT 1057 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN FROM NEAR MARLIN...SOUTH TO NEAR ROSEBUD...AND EAST
TO THE LITTLE BRAZOS RIVER. MOVEMENT WAS NORTHWEST AT 15 MPH.
RAINFALL OF 1 INCH PER HOUR IS POSSIBLE. EXCESSIVE RUNOFF FROM THE
HEAVY RAINFALL WILL CAUSE FLOODING OF CREEKS AND STREAMS...COUNTRY
ROADS...AS WELL AS AREAS ALONG THE BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. REMEMBER...TURN AROUND...DONT DROWN.
LAT...LON 3098 9675 3106 9655 3151 9682 3133 9717
3106 9700 3111 9686
$$000
WGUS74 KFWD 051651
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1151 AM CDT THU JUL 5 2007
TXC145-395-051815-
FALLS TX-ROBERTSON TX-
1151 AM CDT THU JUL 5 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR WEST
CENTRAL ROBERTSON AND FALLS COUNTIES...
AT 1150 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
HEAVY RAIN NEAR CHILTON. LIGHT TO MODERATE RAIN COVERED MUCH OF
EASTERN FALLS COUNTY...WITH LIGHT RAIN OVER WESTERN ROBERTSON COUNTY.
ALTHOUGH THE HEAVY RAIN WAS DIMINISHING...RUNOFF FROM THE EARLIER
RAINFALL WILL CONTINUE THE THREAT OF FLOODING THROUGH THE EARLY
AFTERNOON. STREETS...INTERSECTIONS...DITCHES...AND AREAS NEAR CREEKS
AND STREAMS ARE MOST VULNERABLE TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3098 9675 3106 9655 3151 9682 3133 9717
3106 9700 3111 9686
$$000
WGUS74 KFWD 051811
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
110 PM CDT THU JUL 5 2007
TXC145-395-051830-
FALLS TX-ROBERTSON TX-
110 PM CDT THU JUL 5 2007
...THE FLASH FLOOD WARNING EXPIRES AT 115 PM CDT FOR WEST CENTRAL
ROBERTSON AND FALLS COUNTIES...
ALTHOUGH THE HEAVY RAIN HAS ENDED...LINGERING PONDING OF WATER MAY
CONTINUE INTO MID AFTERNOON. IF YOU ARE TRAVELING...PROCEED WITH
CAUTION. REMEMBER...IF WATER COVERS THE ROAD...TURN AROUND...DONT
DROWN.
LAT...LON 3098 9675 3106 9655 3151 9682 3133 9717
3106 9700 3111 9686
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 10:09 AM CDT, 3 minutes earlier.
Area forecast discussion, Jul 5, 10:09 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1009 AM CDT THU JUL 5 2007 .UPDATE... BANDS OF PRECIP FROM COMPLEX OF SHOWERS AND STORMS OVER SOUTH AND EAST TEXAS CONTINUE TO ROTATE INTO THE REGION. HAVE UPPED POPS WHERE RAIN IS EITHER OCCURRING OR IS IMMINENT. EXPECT THIS AREA OF RAIN TO MAINTAIN ITSELF FOR SEVERAL MORE HOURS. EASTERN PORTIONS OF THE CWA WILL RECEIVE THE MOST RAIN AND HAVE THE HIGHEST CHANCE FOR FLOODING TODAY. HOWEVER...FFA CONTINUES FOR ALL OF THE CWA AS THE GROUND REMAINS SATURATED. EXPECT MORE SCATTERED CONVECTION OVER WESTERN PORTIONS TO DEVELOP LATER TODAY...AND ANY AREA WHICH RECEIVES AN INCH (OR LESS IN SOME CASES) OF RAIN HAS THE POTENTIAL FOR FLASH FLOODING. HAVING SAID THIS...EXPECT CLOUD COVER TO SOMEWHAT LIMIT CONVECTION OVER THE WEST SIMILAR TO YESTERDAY. PW VALUES REMAIN EXTREMELY HIGH (OVER 2 INCHES) AND PRECIP WILL GENERALLY BE COMING DOWN VERY HARD. /13 && .PREV DISCUSSION... /ISSUED 640 AM CDT THU JUL 5 2007/ AVIATION... SOMEWHAT DIFFICULT FORECAST WITH CIGS BOUNCING AROUND BETWEEN IFR AND VFR AROUND THE METROPLEX WITH APPARENTLY NO RHYME OR REASON. WACO IS ALSO FLUCTUATING WITH CIGS AS LOW AS 200FT. WILL SHOW MVFR/VFR ACROSS THE METRO THROUGH 15Z BEFORE HAVING MVFR PREVAIL AFTERWARDS. BELIEVE WACO WILL HAVE THE BEST CHANCE OF RAIN...ESPECIALLY IN THE MORNING AND EARLY AFTERNOON HOURS. METRO SITES WILL HAVE SOME LIGHT SHRA THIS MORNING...HARDLY WORTH MENTIONING...WITH MORE SUBSTANTIAL CONVECTION OCCURRING THIS AFTERNOON. THUNDER WILL BE RATHER LIMITED TODAY AND WILL SHOW MOSTLY SHOWERS BUT VCTS IS POSSIBLE DURING MAX HEATING THIS AFTERNOON. CONFIDENCE TOO LOW TO PICK A TIME...AND BELIEVE THAT PERIODS OF +SHRA WITH NO TS IS MORE LIKELY BETWEEN 11 AM AND 4 PM. THINGS SHOULD QUIET DOWN LATE THIS AFTERNOON AND INTO THE EVENING WITH VFR PREVAILING BEFORE MORE MVFR CIGS DEVELOP AROUND MIDNIGHT. WACO WILL HAVE A CHANCE OF RAIN/STORMS AFTER MIDNIGHT AS LOW REMAINS OVER CENTRAL TEXAS AND WILL SHOW VCTS FOR NOW. TR.92 DISCUSSION... SPIN BETWEEN KILLEEN AND SAN MARCOS IS EVIDENT IN REGIONAL 88-D MOSAIC. SEVERAL BANDS OF PRECIP ARE DEVELOPING ALONG THE NORTHERN PERIPHERY OF THE CIRCULATION OVER OUR SOUTHERN/EASTERN CWA...WITH THE MOST WIDESPREAD PRECIP REMAINING ALONG THE GULF COAST. MEANWHILE...ANOTHER CIRCULATION NOTED IN WATER VAPOR OVER THE OK/TX PANHANDLES HAS HELPED TRIGGER A COUPLE OF CONVECTIVE COMPLEXES IN THE TX PANHANDLE AND WESTERN OK OVERNIGHT. THIS ACTIVITY IS FEEDING SOUTHWESTWARD ALONG AN INSTABILITY TONGUE AND IS NOT EXPECTED TO SIGNIFICANTLY IMPACT NORTH TEXAS. HOWEVER...OUTFLOW BOUNDARIES FROM THE CONVECTION IN SW OKLAHOMA MAY PLAY A ROLE IN LATE MORNING/AFTERNOON CONVECTION TODAY OVER NORTHWEST PORTIONS OF THE FORECAST AREA. 00Z RUN OF 4.0KM NMM-WRF APPEARS TO HAVE INITIALIZED WELL AND HAS A GOOD HANDLE ON THE ONGOING PRECIP /BOTH IN THE TX PANHANDLE AND ALONG THE TX GULF COAST/. NMM-WRF PROGS SUGGEST THE SOUTHERN AND EASTERN PORTIONS OF THE CWA WILL HAVE THE GREATEST CHANCES OF HEAVY RAINFALL TODAY...AS THE UPPER LEVEL CIRCULATION GRADUALLY MOVES NORTHEAST. ELSEWHERE ACROSS NORTH TEXAS...BANDS OF SCATTERED T-STORMS ARE EXPECTED. WITHIN THESE SCATTERED BANDS...ANY STORM COULD PRODUCE ENOUGH HEAVY RAINFALL IN A SHORT PERIOD OF TIME TO EXACERBATE THE OVERWHELMED SOILS...AND RESULT IN FLASH FLOODING. HOWEVER...THE GREATEST LIKELIHOOD OF WIDESPREAD FLASH FLOODING WILL BE ROUGHLY ALONG AND EAST OF A LINE FROM KILLEEN TO PARIS TODAY. THE CANADIAN AND UKMET HAVE COME IN LINE WITH THE GFS IN REGARDS TO THE EVOLUTION OF OUR PESKY UPPER LOW. THE 3 MODELS NOW DRAW OUR LOW INTO NORTHEAST TEXAS...SHEARING IT ACROSS THE ARKLATEX BEFORE CARRYING IT OFF TOWARD THE LOWER MISSISSIPPI VALLEY. AS THE UPPER LOW IS DRAWN UP INTO NORTHEAST TEXAS LATE TONIGHT AND INTO EARLY FRIDAY MORNING...HEAVY RAINFALL WILL BE POSSIBLE OVER THE EASTERN AND NORTHEASTERN PORTIONS OF THE CWA. GFS AND CANADIAN CARRY THE MAIN ENERGY FROM OUR PERSISTENT LOW INTO ARKANSAS/TENNESSEE...BUT MAINTAIN TROFFINESS OVER OKLAHOMA AND NORTH TEXAS FOR SEVERAL DAYS. WITH THE BULK OF THE FORCING WELL TO OUR EAST...DEEP MOISTURE IN PLACE...AND A WEAKNESS IN THE FLOW OVER THE AREA...DIURNAL STORMS WILL BE POSSIBLE SAT-MON. AS A RESULT...HAVE KEPT SLIGHT CHANCE POPS DURING THE DAYTIME PERIODS WITH 10 POPS FROM 00-12Z. NORTHWEST FLOW REGIME SETS UP ACROSS THE SOUTH CENTRAL PLAINS BY THE MIDDLE OF NEXT WEEK. IF THIS PATTERN COMES TO FRUITION...SEVERAL WAVES OF NOCTURNAL MCS ACTIVITY COULD BE ANTICIPATED OVER KS/OK/TX...PERHAPS BRINGING MORE HEAVY RAINFALL TO THE REGION. THERE IS STILL UNCERTAINTY IN THE PATTERN OVER THE NEXT 7 DAYS....WHICH HINGE ON THE EVOLUTION OF THE UPPER LOW CIRCULATION THAT HAS PLAGUED OUR REGION. SCHULTZ && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 84 70 84 71 / 70 50 60 40 WACO, TX 83 72 85 71 / 70 60 70 40 PARIS, TX 83 71 84 70 / 80 50 60 50 DENTON, TX 85 70 84 69 / 70 50 50 40 MCKINNEY, TX 84 71 84 70 / 70 50 60 40 DALLAS, TX 84 72 84 73 / 70 50 60 40 TERRELL, TX 83 71 84 72 / 80 50 60 50 CORSICANA, TX 83 73 84 71 / 90 60 70 40 TEMPLE, TX 84 72 85 70 / 80 60 70 40 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR TXZ091>095-100>107- 115>123-129>135-141>148-156>162-174-175. && 13/26
Hazardous weather outlook, Jul 5, 5:02 AM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 502 AM CDT THU JUL 5 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061015- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 502 AM CDT THU JUL 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLASH FLOOD WATCH IS IN EFFECT FOR ALL AREAS TODAY THROUGH FRIDAY EVENING. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL WILL BE LIKELY TODAY AND TONIGHT. RAINFALL TOTALS OF 1 TO 3 INCHES CAN BE EXPECTED...WITH ISOLATED HIGHER AMOUNTS. ANY ADDITIONAL HEAVY RAINFALL WILL QUICKLY LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN... SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL WILL CONTINUE FRIDAY. RAIN CHANCES WILL TAPER OFF FROM NORTHWEST TO SOUTHEAST FRIDAY NIGHT. AREAS ALONG AND SOUTHEAST OF A LINE FROM PARIS TO KILLEEN WILL HAVE THE GREATEST CHANCE OF SHOWERS AND THUNDERSTORMS LATE FRIDAY NIGHT AND EARLY SATURDAY MORNING. THUNDERSTORMS WILL BE POSSIBLE DAILY ACROSS ALL OF NORTH TEXAS SATURDAY AFTERNOON THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED. SCHULTZ
In the hours before
Local storm report, Jul 5, 9:55 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
955 AM CDT THU JUL 05 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 AM FLASH FLOOD ROCKDALE 30.66N 97.01W
07/05/2007 MILAM TX LAW ENFORCEMENT
MAJOR STREET FLODDING. SEVERAL STRANDED MOTORISTS.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 12:39 AM CDT | River Flood Warning | FWD | Lampasas | 12 hr |
| Jul 5, 2:39 AM CDT | River Flood Warning | FWD | Coryell | 66 hr |
| Jul 5, 9:09 AM CDT | River Flood Warning | FWD | Milam | 47 hr |
| Jul 5, 9:21 AM CDT | Flash Flood Warning | FWD | Milam | 3 hr |
| Jul 5, 9:54 AM CDT | Flash Flood Warning | FWD | Ellis | 3 hr |
| Jul 5, 11:09 AM CDT | River Flood Warning | FWD | Milam | 38 hr |
| Jul 5, 12:55 PM CDT | Flash Flood Warning | FWD | Collin | 3 hr |
| Jul 5, 12:55 PM CDT | Flash Flood Warning | FWD | Ellis | 2 hr |
| Jul 5, 3:44 PM CDT | River Flood Warning | FWD | Hunt | 29 hr |
| Jul 5, 3:44 PM CDT | River Flood Warning | FWD | Hunt, Rockwall | 41 hr |
| Jul 5, 5:54 PM CDT | Flash Flood Warning | FWD | Anderson | 3 hr |
| Jul 5, 6:51 PM CDT | Flash Flood Warning | FWD | Henderson | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.